Alert archive / Florida / Small Craft Advisories in 2012

Small Craft Advisory 30, NWS Melbourne, FL

November 7, 2012

NWS Melbourne, FL issued this small craft advisory at Nov 7, 2012, 1:07 PM EST. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Nov 7, 2012, 1:07 PM EST (18:07 UTC)
Expired
Nov 8, 2012, 4:00 AM EST
In force
15 hr
Issued by
NWS Melbourne, FL

The text

As transmitted, in the capitals the NWS used until 2016.

452 
WHUS72 KMLB 071807
MWWMLB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
107 PM EST WED NOV 7 2012

...GUSTY WINDS CONTINUING ACROSS THE COASTAL WATERS...

AMZ555-570-572-575-080900-
/O.NEW.KMLB.SC.Y.0030.121107T1807Z-121108T0900Z/
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
107 PM EST WED NOV 7 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM EST THURSDAY...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM EST THURSDAY. 

* WINDS AND SEAS...NORTHWEST WINDS OF 20 KNOTS AND GUSTY BEHIND A
  RECENT COLD FRONT WILL REMAIN SO THROUGH TONIGHT. SEAS WILL
  BUILD TO 6 FEET AND CONDITIONS WILL BE ROUGH DUE TO SHORT WAVE
  PERIODS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
AND/OR SEAS 5 TO 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
1 follow-up statement
316 
WHUS72 KMLB 080910
MWWMLB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
410 AM EST THU NOV 8 2012

AMZ570-572-575-082100-
/O.EXP.KMLB.SC.Y.0030.000000T0000Z-121108T0900Z/
/O.NEW.KMLB.SC.Y.0031.121108T0910Z-121108T2100Z/
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
410 AM EST THU NOV 8 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM EST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON. 

* WINDS AND SEAS...NORTHWEST TO NORTH WINDS AROUND 20 KNOTS WILL
  GENERATE HAZARDOUS WAVES ESPECIALLY IN THE GULF STREAM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE SMALL CRAFT ADVISORY IS FOR NORTHWEST TO NORTH WINDS NEAR 20
KNOTS WITH SEAS 5 TO 7 FEET. HAZARDOUS CONDITIONS FOR SMALL
CRAFT WILL OCCUR ESPECIALLY IN THE GULF STREAM. INEXPERIENCED
BOATERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ555-081015-
/O.EXP.KMLB.SC.Y.0030.000000T0000Z-121108T0900Z/
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
410 AM EST THU NOV 8 2012

...SMALL CRAFT ADVISORY HAS EXPIRED...

THE SMALL CRAFT ADVISORY HAS EXPIRED BUT EXERCISE CAUTION
CONDITIONS WILL CONTINUE DUE TO NORTHWEST TO NORTH WINDS AT 15 TO
20 KNOTS ALONG WITH SEAS 4 TO 6 FEET.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this small craft advisory went out at Nov 7, 9:28 AM EST, 3 hours 39 minutes earlier.

Area forecast discussion, Nov 7, 9:28 AM EST, 3 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
928 AM EST WED NOV 7 2012

.DISCUSSION...
CURRENT-TONIGHT...STUBBORN LOW STRATUS CEILINGS SHOULD BURN OFF
THROUGH LATE MORNING...BUT SOME PERIODS OF HIGHER BASED
STRATOCUMULUS CLOUDS WILL BE AROUND DURING THE AFTERNOON. DRY
CONDITIONS WILL RULE OTHERWISE WITH BREEZY/GUSTY NORTHWEST WINDS AS
COLD AIR ADVECTION POURS DOWN THE PENINSULA. NORTHWEST WINDS WILL
FALL TO 5-10 MPH THIS EVENING AND OVERNIGHT. MAX TEMPS WILL BE ABOUT
10 DEGREES BELOW NORMAL...MOSTLY UPPER 60S TO LOWER 70S. OVERNIGHT
LOWS WILL BE 10-15 DEGREES BELOW NORMAL...MID-UPPER 40S.

&&

.AVIATION...WHILE COOLER/DRIER AIR HAS MOVED INTO THE REGION...STILL
DEALING WITH SOME SPOTTY/STUBBORN LOW STRATUS NEAR TAF SITES THIS
MORNING. BELIEVE THESE LOW BASES WILL EVENTUALLY LIFT IN AFFECTED
AREAS BUT THERE WILL LIKELY BE BOUTS OF BROKEN STRATOCUMULUS CIGS
THRU THE DAY. BREEZY NORTHWEST FLOW THE RULE WITH OCNL GUSTS GREATER
THAN 20 KTS.

&&

.MARINE...TODAY-TONIGHT...LOW PRESSURE CONTINUES TO STRENGTHEN AND
RACE UP THE ATLANTIC SEABOARD THIS MORNING. THE COLD FRONT IS WELL
SOUTH OF THE AREA ACROSS THE FLORIDA STRAITS. GUSTY NW WINDS AROUND
20 KTS AWAY FROM THE COAST HAVE PROMPTED CAUTIONARY STATEMENT
CONDITIONS FOR SMALL CRAFT. THESE WINDS WILL CONTINUE TONIGHT
15-20/20 KTS AWAY FROM THE COAST WITH SCEC LIKELY BEING CONTINUED.
WILL MONITOR IF AN SCA IN THE GULF STREAM BECOMES NECESSARY. SEAS
MAINLY 3-5 FT...BUT WILL NOT RULE OUT A FEW 6 FT SEAS WELL OFFSHORE
AND OVER THE GULF STREAM.

&&

.FIRE WEATHER...TODAY...COOLER/DRIER AIR TODAY WILL BRING MIN RH
VALUES DOWN TO NEAR 35 PERCENT ACROSS THE NORTH HALF OF THE
INTERIOR. NOT PLANNING ON GOING WITH A RED FLAG...BUT WITH NORTHWEST
WINDS LOOKING GUSTY TO 20 MPH...A FEW LOCATIONS MIGHT MEET THE
THRESHOLD LATE IN THE AFTERNOON. INSTEAD...WILL ISSUE FIRE DANGER
STATEMENT.

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
&&

SEDLOCK
Hazardous weather outlook, Nov 7, 4:29 AM EST, 8 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
429 AM EST WED NOV 7 2012

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-072130-
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
429 AM EST WED NOV 7 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

.WIND AND SEA IMPACT...
GUSTY NORTHWEST WINDS WILL PRODUCE MARGINALLY HAZARDOUS BOATING
CONDITIONS AND SMALL CRAFT SHOULD EXERCISE CAUTION IN THE OPEN
ATLANTIC.

.FIRE WEATHER IMPACT...
DRIER AIR SPREADING INTO THE REGION MAY PRODUCE A PERIOD OF RELATIVE
HUMIDITY BELOW 35 PERCENT THIS AFTERNOON NEAR AND NORTHWEST OF
INTERSTATE 4. GUSTY NORTHWEST WINDS WILL LEAD TO CONTROL CONCERNS
FOR NEW OR ANY EXISTING FIRES.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
NORTHERLY WINDS AND ELEVATED SEAS WILL LEAD TO MARGINALLY
HAZARDOUS CONDITIONS FOR SMALL CRAFT THROUGH LATE WEEK. BREEZY
EASTERLY FLOW DEVELOPING OVER THE WEEKEND WILL CONTINUE THESE POOR
MARINE CONDITIONS...AND ALSO PRODUCE ROUGH SURF WITH AN INCREASED
RIP CURRENT THREAT AT LOCAL BEACHES.

MINIMUM RELATIVE HUMIDITY VALUES BELOW 35 PERCENT MAY CONTINUE
ACROSS NORTH INTERIOR SECTIONS THURSDAY AND FRIDAY AFTERNOONS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

LASCODY

Nearby

Small Craft Advisories in Florida, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.